Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rash occurring on various combinations of medications
May 24, 2005

I recently started taking meds for the first time. The first combination was combivir/sustiva and I developed a rash by the next day that covered my whole body by the end of the week. I ceased all meds and waited for rash to go away. Then I went on combivir/reyataz, at exactly one week into the meds I devloped the rash again over my whole body - over night. Next I went on Combivir/Lexiva and after a week the same rash appeared. Now I am trying reyataz and truvada, but after two days I already have a sunburned look on my entire body. I am worried I am running out of options and my doctors have not suggested a change in dosage of any drugs? Have you ever heard of this?

Response from Dr. Henry

I have been involved with a small number of patients who seem snake-bit when it comes to skin rashes due to a wide variety of meds. I often would try to treat through (sometimes with antihistamines with both H1 and H2 in some cases, possible some corticosteroids and tyleneol depending on the situation and drugs). I also worry about resistance with many drug changes (ie due to 3TC or Sustiva). Reyataz with Truvada (with no ritonavir) often will yield low levels of the atazanavir. KH



Previous
kaposis sarcoma treatment
Next
Rash occurring on various combinations of medications and exercise

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement